Medical Dictionary Search Engines

Please be patient! It may take up to ONE minute to load all the Engines.
Problems? Please contact our support.


/encyclopedia


Search For

Drug
Health
Encyclopedia

Specialty Search
--AIDS
--Cancer
--Diabetes
--Stroke


viagra

cialis

levitra






















Other encyclopedia topics: A-Ag Ah-Ap Aq-Az B-Bk Bl-Bz C-Cg Ch-Co Cp-Cz D-Di Dj-Dz E-Ep Eq-Ez F G H-Hf Hg-Hz I-In Io-Iz J K L-Ln Lo-Lz M-Mf Mg-Mz N O P-Pl Pm-Pz Q R S-Sh Si-Sp Sq-Sz T-Tn To-Tz U V W X Y Z 0-9   

Trazodone hydrochloride overdose


Alternative names

This is poisoning from an overdose of trazodone (Trazon).

Poisonous Ingredient

trazodone

Where Found

  • Desyrel

Symptoms

  • body as a whole
    • fainting
    • chest pain
    • convulsions
    • priapism (involuntary sustained erection)
  • respiratory
    • difficulty breathing (breathing may stop completely)
  • heart and blood vessels
    • irregular heartbeat
    • slow heart rate
    • low blood pressure
  • nervous system
    • drowsiness
    • dizziness
    • headache
    • insomnia
    • coma

Home Treatment

Standard procedure is to induce vomiting unless the patient is unconscious or experiencing convulsions. Before inducing vomiting, contact Poison Control for verification.

Before Calling Emergency

Determine the following information:
  • the patient's age, weight, and condition
  • the name of the product (as well as the ingredients and strength if known)
  • the time it was swallowed
  • the amount swallowed
  • if the medication was prescribed for the patient

Poison Control, or a local emergency number

They will instruct you if it is necessary to take the patient to the hospital. See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.

What to expect at the emergency room

Some or all of the following procedures may be performed:
  • Induce vomiting.
  • Administer activated charcoal.
  • Administer a laxative.
  • Use gastric lavage .
  • Treat the symptoms.

Expectations (prognosis)

Death can result from an overdose but is rare. Heart and respiratory problems are also rare.

Update Date: 1/29/2004

Cherlin Johnson, M.D., Department of Emergency Medicine, University of Southern California, Los Angeles, CA. Review provided by VeriMed Healthcare Network.

©2009 medical-dictionary-search-engines.com [Privacy Policy] [Disclaimer]
Last updated: Tue, 06 Jan 2009 00:20:03 GMT
82:165:250:120:medical-dictionary-search-enginescom:0902